Alert archive / California / Wind Advisories in 2025

Wind Advisory 26, NWS Las Vegas, NV

November 4, 2025Inyo County, California

NWS Las Vegas, NV issued this wind advisory at Nov 4, 2025, 11:08 AM PST for Inyo County, California. It took effect at Nov 5, 2025, 1:00 AM PST. It was in force for 27 hr.

The area

The counties it named.

The facts

Issued
Nov 4, 2025, 11:08 AM PST (19:08 UTC)
In effect from
Nov 5, 2025, 1:00 AM PST
Expired
Nov 6, 2025, 4:00 AM PST
In force
27 hr
Issued by
NWS Las Vegas, NV

County Inyo County, CA

The radar

The Edwards AFB radar (KEYX), 158 km from the middle of the area, began a volume at 19:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 12:00Z, 7.1 hours before the alert went out and 168 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 12:00Z on 2025-11-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 12:00Z on 2025-11-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 66 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3521 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
66 m²/s²
0-3 km storm-relative helicity
118 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

261 
WWUS75 KVEF 041908
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
1108 AM PST Tue Nov 4 2025

CAZ519-051200-
/O.NEW.KVEF.WI.Y.0026.251105T0900Z-251106T0600Z/
Eastern Sierra Slopes-
Including the cities of Whitney Portal and Aspendell
1108 AM PST Tue Nov 4 2025

...WIND ADVISORY IN EFFECT FROM 1 AM TO 10 PM PST WEDNESDAY...

* WHAT...West to southwest winds 30 to 45 mph with gusts up to 55 
  mph expected.

* WHERE...Eastern Sierra Slopes.

* WHEN...From 1 AM to 10 PM PST Wednesday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit 
http://weather.gov/lasvegas

JP
3 follow-up statements
391 
WWUS75 KVEF 050911
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
111 AM PST Wed Nov 5 2025

CAZ520-060000-
/O.EXB.KVEF.WI.Y.0026.000000T0000Z-251106T1200Z/
Owens Valley-
Including the cities of Independence, Olancha, Lone Pine, and
Bishop
111 AM PST Wed Nov 5 2025

...WIND ADVISORY IN EFFECT UNTIL 4 AM PST THURSDAY...

* WHAT...West to southwest winds 20 to 30 mph with gusts up to 50 
  mph.

* WHERE...Owens Valley.

* WHEN...Until 4 AM PST Thursday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles on US 395. Use extra caution.

&&

$$

CAZ519-060000-
/O.EXT.KVEF.WI.Y.0026.000000T0000Z-251106T1200Z/
Eastern Sierra Slopes-
Including the cities of Aspendell and Whitney Portal
111 AM PST Wed Nov 5 2025

...WIND ADVISORY NOW IN EFFECT UNTIL 4 AM PST THURSDAY...

* WHAT...West to southwest winds 30 to 45 mph with gusts up to 70 
  mph expected.

* WHERE...Eastern Sierra Slopes.

* WHEN...Until 4 AM PST Thursday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit 
http://weather.gov/lasvegas

MW
488 
WWUS75 KVEF 052350
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
350 PM PST Wed Nov 5 2025

CAZ519-061200-
/O.CON.KVEF.WI.Y.0026.000000T0000Z-251106T1200Z/
Eastern Sierra Slopes-
Including the cities of Whitney Portal and Aspendell
350 PM PST Wed Nov 5 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY...

* WHAT...West to southwest winds 30 to 45 mph with gusts up to 70 
  mph expected.

* WHERE...Eastern Sierra Slopes.

* WHEN...Until 4 AM PST Thursday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles. Use extra caution.

Secure outdoor objects.

&&

$$

CAZ520-061200-
/O.CON.KVEF.WI.Y.0026.000000T0000Z-251106T1200Z/
Owens Valley-
Including the cities of Independence, Bishop, Olancha, and Lone
Pine
350 PM PST Wed Nov 5 2025

...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM PST THURSDAY...

* WHAT...West to southwest winds 20 to 30 mph with gusts up to 50 
  mph.

* WHERE...Owens Valley.

* WHEN...Until 4 AM PST Thursday.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Winds this strong can make driving difficult, especially for high 
profile vehicles on US 395. Use extra caution.

&&

$$

For more information from the National Weather Service visit 
http://weather.gov/lasvegas

AG
966 
WWUS75 KVEF 061135
NPWVEF

URGENT - WEATHER MESSAGE
National Weather Service Las Vegas NV
335 AM PST Thu Nov 6 2025

CAZ519-520-061245-
/O.EXP.KVEF.WI.Y.0026.000000T0000Z-251106T1200Z/
Eastern Sierra Slopes-Owens Valley-
Including the cities of Independence, Olancha, Bishop, Lone Pine,
Aspendell, and Whitney Portal
335 AM PST Thu Nov 6 2025

...WIND ADVISORY WILL EXPIRE AT 4 AM PST EARLY THIS MORNING...

Winds have decreased across the area and the Wind Advisory has been 
allowed to expire

$$

For more information from the National Weather Service visit 
http://weather.gov/lasvegas

MW

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this wind advisory went out at Nov 4, 9:45 AM PST, 1 hour 23 minutes earlier. Its key messages:

  • * Our next system moves through Wednesday, increasing winds across the area and bringing precipitation chances to the eastern Sierra. * Otherwise, relatively calm and dry conditions are expected as temperatures remain above normal.
Area forecast discussion, Nov 4, 9:45 AM PST, 1 hour 23 minutes before
Area Forecast Discussion
National Weather Service Las Vegas NV
945 AM PST Tue Nov 4 2025

.KEY MESSAGES...

* Our next system moves through Wednesday, increasing winds across
  the area and bringing precipitation chances to the eastern Sierra.

* Otherwise, relatively calm and dry conditions are expected as
  temperatures remain above normal.

&&

.DISCUSSION...through Monday.

After another day of quiet weather today, a shortwave trough will
move through the PacNW and Great Basin on Wednesday. Not overly
strong and more of a glancing blow, chances for widespread,
impactful winds (40+ mph) are low (less than 25%). Instead, any
wind impacts are likely to be the result of localized downsloping
in places likely US-95 near Desert Rock/Mercury and US-395 in the
Owens Valley. The latter has the greatest potential (~50%), and
these probabilities may be understated a bit with the seemingly
favorable setup. Beyond the winds, it is worth noting that there
are 20-30% PoPs on Wednesday in the eastern Sierra. Amounts will
likely be light as chances for 0.25"+ are only ~20%, resulting in
~30% probabilities for 1"+ of snow above 9,000 feet. Precipitation
chances and winds quickly diminish by Thursday morning.

Other than Wednesday's system, the weather across the region looks
rather quiet. Winds remain light, above-normal temperatures persist,
and precipitation chances stay below 10%. Coolest temperatures
expected Thursday, but even then highs are forecast to be between 70
and 85 degrees in most locations.

&&

.AVIATION...For Harry Reid...For the 18Z Forecast Package...Light
winds following diurnal directional patterns will continue
through late Wednesday morning. Thereafter, winds are expected to
veer and settle out of the south-southwest, becoming elevated
with sustained speeds around 10KT, and intermittent higher gusts
to 15-18KT possible near or just beyond the end of the forecast
period. VFR conditions will prevail, with FEW-SCT clouds around
25kft AGL overspreading the area by sunrise, and FEW mid-level
clouds around 15kft AGL by early afternoon.

For the rest of southern Nevada, northwest Arizona and southeast
California...For the 18Z Forecast Package...Winds across the
region will generally follow typical diurnal directional patterns
the next 24 hours, with speeds around 8KT or less. The exception
will be through the Owens Valley, including BIH, where gusty up-
valley winds are expected to develop late this morning, persisting
through the forecast period with gusts increasing to around 25KT
overnight. Winds are also expected to increase across the
mountains of southeastern California by early Wednesday morning,
yielding increased turbulence to the lee of the mountain ranges.
Otherwise, VFR conditions prevail, with high clouds around
20-25kft AGL overspreading the area tonight through Wednesday,
and persisting at BIH for the duration.

&&

.SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report
any significant weather or impacts according to standard operating
procedures.

&&

DISCUSSION...Woods
AVIATION...Phillipson

For more forecast information...see us on our webpage:
https://weather.gov/lasvegas or follow us on Facebook and Twitter

Nearby

Wind Advisories in California, 2025Every wind advisory in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.